Aa
A
A
Close
Avatar universal
Desperately seeking help
My serum cortisol level is <1 and ACTH= 5.4. I take 40 mg Decadron weekly on Thursdays for Myeloma treatment and understand that this will lead to secondary adrenal insufficiency. I feel as though I am on deaths doorstep Monday through Thursday. My Dr tells me this is just how it works, but I am not satisfied with this answer. Any insights or recommendations. P.S I have been feeling like I was having adrenal insufficiency since well before the Decadron therapy started but my M.D.'s have declined to address my concerns for over 6 months.

Cancel
1 Answers
Page 1 of 1
657231 tn?1453836403
I would go see an endocrinologist. With the AI - you may need other support - as in florinef and testing to see if other hormones can be brought up to make you feel better.

Are sodium and potassium in range? Do you crave salt? Your ACTH is being suppressed by the decadron - but 40mg is really high. 5 to 7.5mg is a completely suppressive dose for the adrenals.

The once a week dosing schedule too - that would leave your adrenals high and dry - no tapering to get them to wake up and leaves you at risk for everything.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1817063 tn?1317204337
Blank
teo1958 is ... Comment
Jul 28
Avatar f tn
Blank
5665 commented on Think LYRICA was culp...
Jul 21
363281 tn?1353103243
Blank
SassyLassie commented on I had no idea there w...
Jul 18
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
657231 tn?1453836403
Blank
rumpled
Northern, NJ
Adrenal Insufficiency Community Resources
Top Thyroid Answerers
Avatar m tn
Blank
gimel
MI
657231 tn?1453836403
Blank
rumpled
Northern, NJ